MAUDE Adverse Event Report: CAREFUSION EXTENSION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION EXTENSION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 10015817
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.Although requested, no additional patient demographics were provided.
 
Event or Problem Description
It was reported that there was a tubing break and leak.During use, one of the extensions from the quadfuse extension set broke near the hub.It was noted that after the clinician unclamped the quadfuse tubing to administer medication; blood leaked onto the bed.It was observed that the quadfuse tubing was broken and the line was immediately clamped.It was reported that the other three tubing lines of the quadfuse were still in use.No medical or surgical intervention, nor a change in treatment for the patient was required as a result of the event.The patient was a child.Although requested, no additional patient information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer¿s report that the tubing broke and leaked was confirmed.Visual inspection found a lateral crack in the female luer wall of model 10015817 located at the top end of the female luer opposite of the luer gate.Slight cosmetic damages were observed at the center of the female luer.Functional testing was performed by attaching a 10ml lab syringe filled with blue dye water to female luer with the observed crack.The syringe plunger was gently depressed and small droplets were leaking at the connection between the syringe and female luer, confirming the customer¿s report of leakage.The root cause of the female luer crack was identified to be a result of internal stresses created during the manufacturing process that make it more susceptible to chemical/mechanical attacks and the pvc materials used in the new female luer.

Brand Name
EXTENSION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9989389
Report Number9616066-2020-01425
Device Sequence Number17102959
Product Code FPA
UDI-Device Identifier10885403234057
UDI-Public10885403234057
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10015817
Device Catalogue Number10015817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/23/2020
Supplement Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015,PRI TUBING,8100, TD (B)(6) 2019